Utah, 2010Dense Fog in Utah, February 8, 2010
February 8, 2010 · NWS GJT · 1 event in 1 county or zone
Dense fog formed in the lower, snow-covered valleys, where strong temperature inversions allowed sufficient overnight cooling to occur.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dense fog formed in the lower, snow-covered valleys, where strong temperature inversions allowed sufficient overnight cooling to occur.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Feb 7, 8:26 PM MST, 4 hours 34 minutes earlier.
Area forecast discussion, Feb 7, 8:26 PM MST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
826 PM MST SUN FEB 7 2010
.UPDATE...
DENSE FOG HAS FORMED IN THE GRAND VALLEY AND GRAND FLAT. FOG SHOULD
PERSIST THROUGH THE NIGHT AND INTO MONDAY MORNING.
&&
.SHORT TERM...TONIGHT THROUGH TUESDAY...
UPPER LEVEL LOW OVER NORTHERN ARIZONA WILL CONTINUE TO SLIDE SLOWLY
EAST INTO NORTHERN NEW MEXICO TONIGHT. DIFLUENT SOUTHWEST FLOW OUT
AHEAD OF THE LOW WILL CONTINUE TO GENERATE AREAS OF RAIN AND SNOW
ACROSS WESTERN COLORADO. SNOWFALL INTENSITY HAS DROPPED WAY OFF
THIS AFTERNOON AS TEMPS WARMED...BUT EXPECT AN INCREASE IN COVERAGE
AND INTENSITY BY EARLY THIS EVENING AS A SECONDARY WAVE LIFTS NORTH
INTO THE FOUR CORNERS. THEREFORE...HAVE CONTINUED THE HIGHLIGHTS
THROUGH TONIGHT AS WE ACCOUNT FOR ONE LAST WAVE OF HEAVIER
PRECIPITATION. BY EARLY MONDAY...THE STORM WILL BE LIFTING OUT INTO
THE PLAINS WITH LIGHT NORTHERLY FLOW SETTLING IN OVER THE FORECAST
AREA. THE NORTHERLY COMPONENT WILL HELP TO FOCUS SOME ADDITIONAL
SNOWFALL OVER THE NORTHWEST SAN JUANS EARLY IN THE DAY...WITH THE
UNCOMPAHGRE GORGE FAVORED IN THIS PATTERN. OTHERWISE...DRYING
CONDITIONS EXPECTED THROUGHOUT THE DAY. SHRTWV RIDGE THEN BUILDS
IN MONDAY NIGHT AND TUESDAY...WITH A FEW SNOW SHOWERS LINGERING OVER
THE SOUTHERN ZONES. HAVE CONTINUED TO UNDERCUT MOS TEMPS IN MOST
AREAS...ESPECIALLY THE SNOW COVERED VALLEYS.
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
MODEL KEEP A PERSISTENT PATTERN OVER THE WESTERN U.S. THE
INTERMOUNTAIN WEST REMAINS OPEN TO PACIFIC MOISTURE...BUT A LONGWAVE
RIDGE...ORIENTED GENERALLY S-N OVER THE GREAT BASIN...WILL WEAKEN
PACIFIC DISTURBANCES AS THEY WORK ONSHORE. AN EL-NINO ENHANCED
SUBTROPICAL JET AT AROUND 30 LATITUDE CONTINUES TO STREAM DEEP
MOISTURE INTO THE DESERT SW...SPILLING A BIT INTO OUR SOUTHERN
FORECAST AREA. THE GFS SEEMS TO BE HANDLING THE NEXT PACIFIC TROUGH
PASSAGE WELL WITH THE 12Z EC NOW ALSO DIGGING THE LOW ALONG THE US-
MEXICO BORDER WEDNESDAY NIGHT-THURSDAY. GFS TIMING HOWEVER MAY BE TOO
SLOW. THIS SYSTEM WILL BE TOO FAR SOUTH TO PROVIDE DYNAMICAL
SUPPORT...BUT DEEP MOISTURE AND OROGRAPHICS WILL PRODUCE SOME SHOWERS
FAVORING THE SOUTH AND SW-FACING SLOPES.
AFTER SHORT-WAVE RIDGING ON THURSDAY NIGHT... AN OPEN TROUGH
WORKS IN FROM THE W-NW ON FRIDAY. THIS WILL FAVOR LIGHT-MODERATE
SNOWFALL FAVORING NW-FACING SLOPES THROUGH SATURDAY. SUNDAY...THE
GREAT BASIN RIDGE AMPLIFIES AGAIN FOR A DRYING AND WARMING TREND.
&&
.AVIATION...
THE UNSETTLED COLDER PORTION OF THE STORM WILL INFLUENCE THE REGION
INTO MONDAY MORNING. CONDITIONS AT MOST REGIONAL AIRPORTS WILL BE
QUITE VARIABLE TONIGHT UNDER MARGINALLY UNSTABLE CONDITIONS.
MVFR CIGS AND VSBYS IN BR WILL DOMINATE...BUT PERIODS OF IFR/LIFR IN
-SHSN WILL OCCUR INTO MONDAY MORNING. SNOWFALL WILL DIMINISH
AFTER 12Z...EXCEPT ALONG THE CONTINENTAL DIVIDE WHERE -SHSN
WILL PERSIST UNTIL 18Z. MORNING FZFG COULD PRODUCE IFR VSBYS.
VFR CONDITIONS RETURN TO THE REGION MONDAY AFTERNOON.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WINTER WEATHER ADVISORY UNTIL NOON MST MONDAY FOR ZONES
003-009-012.
WINTER WEATHER ADVISORY UNTIL 6 AM MST MONDAY FOR ZONE 014.
DENSE FOG ADVISORY UNTIL 11 AM MST MONDAY FOR ZONE 006.
WINTER STORM WARNING UNTIL NOON MST MONDAY FOR ZONES 017>023.
UT...WINTER WEATHER ADVISORY UNTIL NOON MST MONDAY FOR ZONE 025.
WINTER WEATHER ADVISORY UNTIL 6 AM MST MONDAY FOR ZONE 027.
DENSE FOG ADVISORY UNTIL 11 AM MST MONDAY FOR ZONE 027.
WINTER STORM WARNING UNTIL NOON MST MONDAY FOR ZONES
022-028-029.
&&
UPDATE.......NL
SHORT TERM...JDC
LONG TERM....JOE
AVIATION.....JOEHazardous weather outlook, Feb 7, 5:55 AM MST, 19 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
555 AM MST SUN FEB 7 2010
COZ001>014-017>023-UTZ022>025-027>029-071255-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
555 AM MST SUN FEB 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
SNOW SHOWERS WILL DEVELOP OVER THE MOUNTAINS TODAY...AND
BECOME HEAVY AT TIMES BY TONIGHT ESPECIALLY OVER THE SOUTHERN ZONES
WHERE WINTER STORM WARNINGS HAVE BEEN ISSUED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY
WIDESPREAD SNOW...HEAVY AT TIMES OVER THE SOUTHERN ZONES WILL
CONTINUE THROUGH MONDAY BEFORE TAPERING OFF. MAXIMUM SNOWFALL APPEARS
TO BE CENTERED OVER SAN JUANS...WHERE 1 TO 2 FEET OF SNOW IS
EXPECTED. LIGHTER AMOUNTS ARE EXPECTED OVER THE NORTHERN AND
CENTRAL MOUNTAINS WHERE 6 TO 12 INCHES OF SNOW ARE FORECAST. BY
TUESDAY SNOWFALL WILL HAVE DIMINISHED CONSIDERABLY THOUGH SOME
REMAINING SNOWSHOWERS OVER MOUNTAINS WILL PERSIST.
REMAINDER OF THE WEEK WILL SEE MAINLY OROGRAPHIC SNOWFALL OVER
FAVORED TERRAIN THOUGH AMOUNTS LOOK TO BE ON THE LIGHT SIDE.
.SPOTTER INFORMATION STATEMENT
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Local storm report, Feb 7, 8:00 PM MST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
800 PM MST SUN FEB 07 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0758 PM DENSE FOG REDLANDS 39.09N 108.65W
02/07/2010 E0.25 MILE MESA CO NWS EMPLOYEE
CURRENT VISIBILITY IN FOG LESS THAN A QUARTER MILE.
ESTIMATED BETWEEN 200 FT AND 200 YARDS.
&&
EVENT NUMBER GJT1000168
MALEKSALocal storm report, Feb 7, 8:06 PM MST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
806 PM MST SUN FEB 07 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0802 PM HEAVY SNOW OURAY 38.03N 107.67W
02/07/2010 E6.0 INCH OURAY CO AVALANCHE FCSTR
SNOWFALL TOTAL SO FAR. ESTIMATED FROM SNOWPLOW OPERATOR
NORTH OF RMP.
&&
EVENT NUMBER GJT1000169
MALEKSALocal storm report, Feb 7, 8:11 PM MST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
811 PM MST SUN FEB 07 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0808 PM HEAVY SNOW 1 WSW CORTEZ 37.34N 108.59W
02/07/2010 M6.7 INCH MONTEZUMA CO TRAINED SPOTTER
SNOWFALL AMOUNT SINCE 4 PM. 4.8 INCHES FROM 4 TO 6
PM... WITH 1.9 INCHES FROM 6 PM TO 8 PM. CURRENTLY LIGHT
SNOW. STORM TOTAL OF 8 INCHES SINCE STORM STARTED.
&&
EVENT NUMBER GJT1000170
MALEKSALocal storm report, Feb 7, 8:15 PM MST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
815 PM MST SUN FEB 07 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0811 PM SNOW 1 ESE TELLURIDE 37.93N 107.80W
02/07/2010 M3.6 INCH SAN MIGUEL CO TRAINED SPOTTER
STORM SNOWFALL TOTAL. STILL SNOWING MODERATE TO HEAVY.
HEAVIER WEST OF TOWN.
&&
EVENT NUMBER GJT1000171
MALEKSALocal storm report, Feb 7, 8:20 PM MST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
820 PM MST SUN FEB 07 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0802 PM SNOW MONUMENT (HIGHWAY 550) 37.97N 107.66W
02/07/2010 E3.0 INCH OURAY CO AVALANCHE FCSTR
STORM TOTAL FOR GORGE AREA ON HIGHWAY 550 SO FAR.
ESTIMATE FROM SNOWPLOW OPERATOR NORTH OF RMP.
&&
EVENT NUMBER GJT1000172
MALEKSADense Fog, Grand Flat and Arches
- When
- February 8, 1:00 AM MST to 9:00 AM MST
- Where
- Grand Flat and Arches forecast zone
- Reported by
- ASOS
- Coordinates
- 38.982, -109.570 (the zone’s center; the record gives no point)
Fog reduced visibilities in some areas to near and below one-quarter mile.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Iowa, February 8 to 9, 2010$70,000 · 7 events
- Winter Storm in Tennessee, February 8 to 9, 20101 injured · 20 events
- Heavy Snow in Kentucky, February 8 to 9, 201022 events
- Winter Storm and Winter Weather in Illinois, February 8 to 9, 20101 injured · 13 events
- Winter Weather in Illinois, February 8 to 9, 201019 events
- Heavy Snow in Kentucky, February 8 to 9, 201015 events
- Heavy Snow and Winter Weather in Indiana, February 8 to 9, 20101 injured · 6 events
- Winter Storm and Winter Weather in Oklahoma, February 8, 201012 events
- Winter Storm and Winter Weather in Arkansas, February 8 to 9, 201012 events
- Heavy Snow and Winter Weather in Missouri, February 8 to 9, 201011 events
- Winter Weather in Wisconsin, February 8 to 10, 201011 events
- Heavy Snow in Indiana, February 8 to 9, 201010 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 210598.